Thunderstorm Wind, Snyder
- When
- July 27, 2:59 PM EST
- Where
- Snyder County, 1 mi SSE of Selinsgrove
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.780, -76.850
Thunderstorm winds knocked down trees in the Isle of Que.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CTP wrote it up.
Thunderstorm winds knocked down trees in the Isle of Que.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jul 27, 10:54 AM EST, 4 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1154 AM EDT THU JUL 27 2006 .SHORT TERM /REST OF TODAY THROUGH TONIGHT/... BRIEF UPDATE FOR FIRST PERIOD...ADJUSTED WORDING FOR AFTERNOON WORDING. SOME SHOWERS STARTING TO POP UP IN WESTERN PA LATE THIS MORNING AND ARE IN ADVANCE OF A LARGER AREA OF SHOWERS AND THUNDERSTORMS. THESE STORMS WILL MOVE INTO WESTERN PA AFTER NOON. THOSE THAT SEE SHOWERS AND THUNDERSTORMS WILL LIKELY SEE HEAVY RAIN AND GUSTY WINDS...SMALL HAIL IS NOT OUT OF THE QUESTION EITHER. NO CHANGE TO REMAINDER OF THE FORECAST. && .PREV DISCUSSION... /ISSUED 312 AM EDT THU JUL 27 2006/ SHORT TERM /TODAY THROUGH SATURDAY/... RADAR SHOWING DYING BAND OF CONVECTION MOVING INTO WESTERN PA THIS AM IN ASSOCIATION WITH SOUTHERN PERIPHERY OF S/WV OVR W QUEBEC. THIS AREA OF SHWRS SHOULD CONTINUE TO WEAKEN LATER THIS AM AS IT ENCOUNTERS DRIER AIR ACROSS CENTRAL PA. HOWEVER...STRENGTHENING LL JET IN ADVANCE OF NEXT S/WV TROF WILL DRAW TONGUE OF HIGH PWATS INTO PA LATE TDY AND FRIDAY. CONFLUENCE ALONG AXIS OF LL JET SHOULD PRODUCE NUMEROUS SHWRS/TSTMS ACROSS CENTRAL PA FROM LATE TDY THRU FRIDAY...AS IS CURRENTLY OCCURRING FROM ILLINOIS THRU OHIO. A QUICK LOOK A RADAR RAINFALL ESTIMATES IN THIS AREA OF THE MIDWEST SHOW ISOLATED VALUES IN EXCESS OF 5 INCHES LAST EVENING. A SIMILAR SITUATION COULD DEVELOP OVR CENTRAL PA LATE TDY AND FRIDAY WHEN PWAT VALUES EXCEED 2 INCHES. HOWEVER...CONFIDENCE NOT HIGH ENOUGH FOR A WATCH AT THIS POINT. SREF CAPES ARND 1500 J/KG OVR NW PA AND SE PA THIS AFTN SUGGESTS AN ISOLATED SVR POTENTIAL DESPITE WK SHEAR. ISOLATED SVR WX ALSO APPEARS POSSIBLE FRIDAY AFTN OVR EASTERN PA...WHERE DEEP LYR SHEAR REACHES ARND 30KTS IN ADVANCE OF UPPER TROUGH. FRONTAL BOUNDARY PUSHES SOUTH THRU CENTRAL PA FRI EVENING...DRAWING SLIGHTLY DRIER AIR INTO THE REGION. HAVE LOWERED POPS FRI NITE CONSIDERABLY BASED LATEST SREF DATA. 850 TEMPS ARND 18C ON SATURDAY SUGGEST HIGHS FROM M80S-L90S. LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... TWEAKED THE LONG RANGE GRIDS A BIT. MREF DATA IMPLIES AT LEAST 2 DAYS OF MUCH ABOVE NORMAL 1000-500 HPA THICKNESS AND 850 HPA TEMPERATURES. MONDAY COULD BE NEAR 2SDS ABOVE NORMAL AT 850 HPA IMPLYING A VERY WARM DAY. NOT MUCH COOLER ON TUESDAY WITH 1.5SD ANOMALIES POSSIBLE. WEDNESDAY SHOULD BE A TAD COOLER AS A FRONTAL BOUNDARY APPEARS TO BE POISED TO SIDE SOUTHWARD...THOUGH STILL NEAR 1.5SDS ABOVE NORMAL. THURSDAY SHOULD BE A TAD COOLER THAN WED. MOISTURE VALUES STAY CLOSE TO NORMAL SUNDAY-TUESDAY SO LOW CHANCE SHOWERS AND NOT UNSEASONABLY HUMID. BASED ON PWAT...WEDNESDAY MORE MOISTURE COMES IN AND PWAT VALUES GO ABOVE NORMAL...IMPLYING HIGH HUMIDITY AND INCREASED CHANCE OF SHOWERS. THE PWAT FIELDS IMPACT THE CAPE FIELDS...INCREASING CHANCE AFTERNOON CAPES IN THE 1200JKG RANGE TUESDAY AFTERNOON...HIGHER PROBABILITY ON WEDNESDAY. AVIATION... MOST CENTRAL AND EASTERN AREAS HAVE AND WILL HAVE HAZE WITH 3-5SM VISIBILITIES. LOCALLY...VALLEYS WILL HAVE FOG AND VISIBILITIES WILL RANGE FROM 1/2 IN SOME LOCATIONS AROUND SUNRISE. IN THE NORTHWEST...A LINE OF SHOWERS WILL MOVE ACROSS THE AREA FROM 230 TO ABOUT 630 AM. SOME IFR CONDITIONS WITH POTENTIAL FOR ISOLATED SHOWERS AND THUNDERSTORMS POSSIBLE. AFTER THE MORNING MIST AND FOG LIFTS...IT WILL BE A HAZY DAY...MAINLY VFR WITH SOME MVFR. IT SHOULD ALSO BE AN UNSTABLE DAY...THUS A BUMPY BOUNDARY LAYER FOR TAKE-OFF/LANDINGS. THIS WILL LIKELY PRODUCE AFTERNOON SHOWERS AND THUNDERSTORMS LATER IN THE DAY. STRONG THUNDERSTORMS IN NORTHWESTERN SECTIONS ARE EXPECTED BY MID-AFTERNOON. THERE COULD SEE SOME LARGE THUNDERSTORMS IN SOUTHEAST TOWARD EVENING. SHOWERS AND THUNDERSTORMS SHOULD DIMINISH AFTER SUNSET AND ANOTHER HAZY NIGHT WITH MVFR CONDITIONS SETTING IN. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...ONDREJIK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 503 AM EDT THU JUL 27 2006 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-280915- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 503 AM EDT THU JUL 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT TROPICAL MOISTURE WILL BE IN PLACE ACROSS PENNSYLVANIA LATE TODAY AND FRIDAY. THUNDERSTORMS THAT FORM IN THIS AIRMASS HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL AS WELL AS ISOLATED DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED SEVERE THUNDERSTORMS...CONTAINING TORRENTIAL DOWNPOURS AND DAMAGING WIND GUSTS...ARE POSSIBLE FRIDAY AFTERNOON...ESPECIALLY OVER NORTHEAST PENNSYLVANIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 151 PM EDT THU JUL 27 2006 PAZ026-035-271845- FULTON-HUNTINGDON- 151 PM EDT THU JUL 27 2006 ...A STRONG THUNDERSTORM WILL AFFECT FULTON AND HUNTINGDON COUNTIES... AT 144 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES WEST OF HUNTINGDON...MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR RAYSTOWN DAM...PETERSBURG... FRANKLINVILLE...THREE SPRINGS AROUND 200 PM...HUNTINGDON AROUND 205 PM...MILL CREEK...MAPLETON...ORBISONIA AROUND 210 PM...MOUNT UNION AND SHIRLEYSBURG AROUND 215 PM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. FORECASTER:ONDREJIK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 227 PM EDT THU JUL 27 2006 PAZ037-041-042-271930- NORTHERN LYCOMING-SULLIVAN-TIOGA- 227 PM EDT THU JUL 27 2006 ...THUNDERSTORMS WILL AFFECT LYCOMING...SULLIVAN AND TIOGA COUNTIES... AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONGER THUNDERSTORMS ALONG A LINE EXTENDING FROM NORTH OF WILLIAMSPORT TO NORTHEAST OF MONTOURSVILLE TO SOUTHWEST OF WYALUSING...MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORMS WILL BE NEAR RALSTON AROUND 235 PM...BLOSSBURG AROUND 245 PM...OGDENSBURG... AND COVINGTON AROUND 250 PM...MANSFIELD...LINCOLN FALLS...AND FORKSVILLE AROUND 255 PM...SHUNK AROUND 300 PM AND DUSHORE AROUND 310 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 15...ROUTE 220...STATE ROAD 14. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. IN ADDITION...VERY HEAVY RAIN WILL FALL...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. FORECASTER: RXR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 242 PM EDT THU JUL 27 2006 PAZ026>028-036-050-056-063-271945- CUMBERLAND-FRANKLIN-HUNTINGDON-JUNIATA-MIFFLIN-PERRY-SNYDER- 242 PM EDT THU JUL 27 2006 ...STRONG THUNDERSTORMS WILL AFFECT CUMBERLAND...FRANKLIN... HUNTINGDON...JUNIATA...MIFFLIN...PERRY AND SNYDER COUNTIES... AT 239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF STATE COLLEGE TO 15 MILES NORTHWEST OF SHIPPENSBURG...MOVING EAST AT 20 MPH. THE THUNDERSTORMS WILL BE NEAR STRODES MILLS...PERULACK...BIG SPRING STATE PARK AROUND 250 PM...SEVEN MOUNTAINS...REEDSVILLE AROUND 255 PM...MILROY...YEAGERTOWN...LEWISTOWN...BURNHAM AROUND 300 PM AND NEWBURG AROUND 305 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 190 AND 220...I-81 BETWEEN MILE MARKERS 39 AND 42. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE 22/522...ROUTE 322...ROUTE 322/22...ROUTE 522. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS WILL PRODUCE SMALL HAIL. EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER: MARTIN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 301 PM EDT THU JUL 27 2006 PAZ017-272000- CLEARFIELD- 301 PM EDT THU JUL 27 2006 ...STRONG THUNDERSTORMS WILL AFFECT CLEARFIELD COUNTY... AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTHWEST OF RIDGWAY TO 8 MILES SOUTHEAST OF PUNXSUTAWNEY...MOVING EAST AT 25 MPH. THE THUNDERSTORMS WILL BE NEAR DUBOIS...WESTOVER AND TROUTVILLE AROUND 310 PM...S.B. ELLIOT STATE PARK AND PENFIELD AROUND 330 PM...WOODLAND AND RAMEY AROUND 345 PM...WALLACETON AND LECONTES MILLS AROUND 400 PM. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-80 BETWEEN MILE MARKERS 97 AND 126. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 119...ROUTE 219...ROUTE 322...STATE ROAD 153...STATE ROAD 255. FORECASTER: DANGELO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 302 PM EDT THU JUL 27 2006 PAZ041-042-046-272000- NORTHERN LYCOMING-SOUTHERN LYCOMING-SULLIVAN- 302 PM EDT THU JUL 27 2006 ...A STRONG THUNDERSTORM WILL AFFECT LYCOMING AND SULLIVAN COUNTIES... AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES SOUTHWEST OF WILLIAMSPORT...MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR WILLIAMSPORT... SOUTH WILLIAMSPORT...COGAN STATION AROUND 310 PM...MONTOURSVILLE AROUND 320 PM...LOYALSOCKVILLE AROUND 325 PM...HUGHESVILLE AROUND 345 PM...PICTURE ROCKS AND BARBOURS AROUND 350 PM. DOPPLER RADAR INDICATED THIS STORM TO BE MUCH STRONGER AS IT PASSED THROUGH CLINTON COUNTY. THE STORM IS SHOWING SIGNS OF WEAKENING BUT STILL HAS TO POTENTIAL TO PRODUCE SIGNIFICANT WEATHER. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-180 BETWEEN MILE MARKERS 12 AND 29. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE 220. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. FORECASTER:ONDREJIK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 343 PM EDT THU JUL 27 2006 PAZ050-052-272015- NORTHUMBERLAND-SNYDER- 343 PM EDT THU JUL 27 2006 ...A STRONG THUNDERSTORM WILL AFFECT NORTHUMBERLAND AND EASTERN SNYDER COUNTIES... AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF SELINSGROVE...MOVING EAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR PORT TREVERTON AROUND 350 PM...HERNDON AROUND 355 PM...RESLER AROUND 405 PM...REBUCK AND URBAN AROUND 410 PM. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11/15. FORECASTER: DANGELO
The State College radar (KCCX), 98 km away, was scanning. The volume nearest the first event began at 19:59 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5527117.